Alert archive / North Dakota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 198, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 25, 2019, 3:05 PM CDT for Morton County, North Dakota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2019, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 25, 2019, 3:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Morton County, ND
The radar
The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:53 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 25, 1:53 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 153 PM CDT Sun Aug 25 2019 .SHORT TERM...(This evening through Monday) Issued at 142 PM CDT Sun Aug 25 2019 The focus in the short term will be the severe thunderstorm chances across central and eastern North Dakota this afternoon and evening. A cold front, currently stretched across central North Dakota, will continue to move east and be the focus for thunderstorm initiation across central North Dakota late this afternoon. CAPE continues to increase to around 3000 J/KG this afternoon with 0 to 6 km shear only around 25 knots. The main threats will initially be large hail and very heavy rainfall (though the progressive nature of storms should limit the flooding threat), then potentially transitioning toward a wind threat if an MCS develops. The severe storm threat should come to an end by around 10 pm this evening across the James Valley. .LONG TERM...(Monday night through Sunday) Issued at 142 PM CDT Sun Aug 25 2019 The cold front will usher in gusty winds and cooler air for Monday and Tuesday, with Tuesday the windier day. A wind advisory may be required for at least a portion of the region Tuesday afternoon. Scattered showers and isolated thunderstorms are possible as a weak shortwave trough will swing through the upper low on Monday into Tuesday, with the chances mainly north and east on Tuesday. Then a dry and cool period will settle in for Wednesday through Saturday with highs in the 60s to lower 70s and lows in the 40s to lower 50s. Lows in the upper 30s may be possible across northwest North Dakota Friday morning as a cool surface high moves south. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1212 PM CDT Sun Aug 25 2019 A cold front currently stretches across central North Dakota. This will be the focus for thunderstorms this afternoon. The front/storms will move into eastern North Dakota by late this evening. The best chances for thunderstorms will be from are at KBIS around 21z and KJMS closer to OOz. MVFR/IFR CIGS at KJMS will improve after the storms pass around 04z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION...AJ
Hazardous weather outlook, Aug 25, 1:40 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 140 PM CDT Sun Aug 25 2019 NDZ004-005-012-013-021>023-025-035>037-045>048-050-051-261845- Bottineau-Rolette-McHenry-Pierce-McLean-Sheridan-Wells-Foster- Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh- Dickey- 140 PM CDT Sun Aug 25 2019 /1240 PM MDT Sun Aug 25 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Thunderstorms with very heavy rain are likely this afternoon and early evening. A few storms may be severe with quarter size hail and winds to 70 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. NDZ001>003-009>011-017>020-031>034-040>044-261845- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-Golden Valley-Billings-Stark-Morton-Slope-Hettinger- Grant-Bowman-Adams- 140 PM CDT Sun Aug 25 2019 /1240 PM MDT Sun Aug 25 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Aug 25, 2:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
249 PM CDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 S MENOKEN 46.81N 100.54W
08/25/2019 E1.70 INCH BURLEIGH ND PUBLIC
PUBLIC REPORT FOR THUNDERSTORMS THAT MOVED
THROUGH THE AREA EARLY THIS MORNING.
&&The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:23 PM CDT | Special Weather Statement | BIS | Mountrail | 37 min |
| Aug 24, 8:02 PM CDT | Special Weather Statement | BIS | Ward | 28 min |
| Aug 24, 8:20 PM CDT | Special Weather Statement | BIS | Mountrail | 25 min |
| Aug 24, 9:05 PM CDT | Special Weather Statement | BIS | Ward | 25 min |
| Aug 24, 9:31 PM CDT | Special Weather Statement | BIS | Ward | 29 min |
| Aug 24, 10:46 PM CDT | Special Weather Statement | BIS | Mountrail | 44 min |
| Aug 24, 10:55 PM CDT | Areal Flood Advisory | BIS | Mountrail, Ward | 3 hr |
| Aug 24, 11:35 PM CDT | Special Weather Statement | BIS | Ward | 40 min |
| Aug 25, 2:07 AM CDT | Special Weather Statement | BIS | Burleigh | 38 min |
| Aug 25, 2:48 AM CDT | Special Weather Statement | BIS | Burleigh | 42 min |
| Aug 25, 3:33 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 27 min |
| Aug 25, 3:53 PM CDT | Special Weather Statement | BIS | Burleigh | 37 min |
| Aug 25, 3:59 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan, Wells | 31 min |
| Aug 25, 4:06 PM CDT | Special Weather Statement | BIS | Mountrail | 39 min |
| Aug 25, 4:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Aug 25, 4:28 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 47 min |
| Aug 25, 4:49 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 26 min |
| Aug 25, 5:10 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan | 50 min |
| Aug 25, 5:56 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Logan | 49 min |
| Aug 25, 5:59 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 46 min |
| Aug 25, 6:16 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 44 min |
| Aug 25, 6:45 PM CDT | Special Weather Statement | BIS | Foster | 45 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.